MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 410-152
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 03/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2-a6) patient information - not available from facility.B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.D4) device serial number - not available from facility.H3/h6) the turbo-elite device was not returned, thus no product investigation was performed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a patient with use of a spectranetics turbo-elite laser atherectomy catheter.During use, the laser burned through the outer jacket.The catheter was removed and a new turbo-elite was used to complete the procedure.No patient injury reported.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
D4: device serial number has been added.H3: the turbo-elite was returned for evaluation.Visual inspection found a kink and a breach 1073 mm from the distal tip with multiple broken fibers.A second kink and breach was present 1066 mm from the distal tip with no broken fibers, and a third kink and breach were observed 1099 mm from the distal tip with no broken fibers visible.Additionally, a puncture was noted approx.881 mm and the outer jacket was bunched together 72 mm from the distal tip with no broken fibers.H6) based on the device evaluation and investigation, this has been determined to be a use related failure.Historically, the manufacturer has seen this failure when the force required to advance and maneuver is greater than the force that the working length can accommodate.When these forces are applied to the side of the outer jacket, the device becomes kinked.Broken fibers in the area redirect the laser energy, which creates a breach in the outer jacket.Type of investigation code b01 replaced (from b17).Investigation findings code c0706 replaced (from c20).Investigation conclusions code d1102 replaced (from d14).All other codes remain applicable as listed in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24680033
Report Number3007284006-2026-00100
Device Sequence Number9653238
Product Code MCW
UDI-Device Identifier00813132024697
UDI-Public(01)00813132024697(17)271215(10)0303657650
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K250385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410-152
Device Catalogue Number410-152
Device Lot Number0303657650
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE (SIZE, MANUFACTURER UNK); INTRODUCER SHEATH (SIZE, MANUFACTURER UNK); PHILIPS LASER SYTEM
Patient SexUnknown